MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE SHOULDER DRILL KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. EQUINOXE REVERSE SHOULDER DRILL KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 321-20-00
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon was drilling with the 2mm drill through the pilot hole of the modular glenoid plate drill guide when the drill broke.Surgery continued as normal.No fragment parts or pieces fell into the patient wound site.No patient information/medical history reported.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
Based on historical complaint investigations, the broken drill bit reported was likely the result of applying a bending moment while the drill bit was passing through the drill guide which led to ultimate fracture of the device.

Brand Name
EQUINOXE REVERSE SHOULDER DRILL KIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32605
3523771140
MDR Report Key19484069
Report Number1038671-2024-01794
Device Sequence Number15447896
Product Code LXH
UDI-Device Identifier10885862087584
UDI-Public10885862087584
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-20-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date10/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown